# SDR CHQA000476

- Difficulty date: April 6, 2004
- Submitted: May 14, 2004
- Operation: Air carrier
- Aircraft: N294
- Make and model: Emb EMB-145LR
- Aircraft serial: 45464
- Aircraft time: 7,054 hours, 5,254 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: 163500111
- Part serial: 8585
- Condition: Faulty
- Location: Cockpit
- Part time: 2,525 hours, 1,628 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, H, A

## Discrepancy

FLT 6471 DFW - MSY:  WHILE DESCENDING INTO MSY, CREW SMELLED SMOKE AND SAW A WHITE HAZE IN THE COCKPIT.  DONNED MASKS IMMEDIATELY.  SUSPECTED 115 VAC BUS SINCE IT TRIPPED OFF TWICE IN FLIGHT.  AFTER TURNING OFF, SMOKE CLEARED.  DECLARED EMERGENCY, LANDED AND TAXIED TO GATE WITHOUT INCIDENT.  MAINTENANCE TROUBLESHOT AIRCRAFT AND FOUND THAT THE SMOKE WAS RELATED TO NR 1 WINDSHIELD HEAT SYSTEM.  SYSTEM WAS DEACTIVATED AND AIRCRAFT FERRIED TO MCO FOR WINDSHIELD CHANGE.  THE WINDSHIELD WAS REPLACED AND SYSTEMS OPS CHECKED GOOD.
